MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE Fixed Wire; dilator, esophageal

BOSTON SCIENTIFIC CORPORATION CRE Fixed Wire; dilator, esophageal
Model Number M00558380
Medical Device Problem Codes Burst Container or Vessel (1074); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: at this time the device is currently undergoing technical analysis.The investigation is not yet complete.A supplemental report will be submitted once the results are available.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2026.During the procedure, the device reportedly exploded at 18-19 atm.As a result of the event, the patient sustained a small esophageal tear.It was reported that no piece of the balloon detached inside the patient.There were no patient complications reported as a result of this event and the patient condition following procedure was reported to be okay.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.

Brand Name
CRE Fixed Wire
Common Device Name
dilator, esophageal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Cork Limited
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25741922
Report Number3005099803-2026-02715
Device Sequence Number10483633
Product Code KNQ
UDI-Device Identifier08714729202011
UDI-Public(01)08714729202011(17)280325(10)38939613
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558380
Device Catalogue NumberM00558380
Device Lot Number0038939613
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/26/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Supplement Date Received by Manufacturer07/10/2026
Initial Report FDA Received Date07/07/2026
Supplement Report FDA Received Date08/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown